# SDR QMLA2010070610028

- Difficulty date: July 6, 2010
- Submitted: July 7, 2010
- Operation: Air carrier
- Aircraft: N435UW
- Make and model: Urocop EC135T2
- Aircraft serial: 0605
- Aircraft time: 1,512 hours
- Engine: Tmeca ARRIEL1
- Engine time: 1,378 hours
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Chip Detector
- Condition: Contaminated
- Location: Nr 1 Rgb
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

NR 1 ENGINE CHIP LIGHT CAME ON INFLT. LIGHT WOULD NOT CLEAR AFTER 3 ATTEMPTS WITH CHIP BURN SWITCH . PLACED ENGINE NR 1 SWITCH TO THE IDLE POSITION & PERFORMED A SINGLE ENGINE LANDING. NO LIMITATIONS EXCEEDED.  A BLACK "SLUDGE" TYPE MATERIAL FOUND ON ENGINE REDUCTION GEAR BOX CHIP DETECTOR. INSTALLED ENGINE CHIP BURNER SYS IAW THE SYS DESIGN IS NOT INCORPORATED INTO THIS CHIP DETECTOR BUT ONLY THE REAR GAS GENERATOR SCAVENGE CHIP DETECTOR SO OPERATING THE CHIP BURNER WOULD HAVE NO AFFECT. MATERIAL FOUND BRIDGING DETECTORS GAP DID NOT CONTAIN ANY VISIBLE PARTICLES & DISSIPATED WHEN SPRAYED WITH SOLVENT INTO A WHITE CLOTH, HOWEVER MM PROCEDURES WHERE FOLLOWED FOR REQUIRED INSPECTIONS OF VISIBLE PARTICLES/CHIPS WITH NO DEFECTS NOTED. SCHEDULED 180 FLIGHT HOUR INSPECTION/CLEANING OF THE CHIP DETECTORS WAS DUE IN LESS THAN 4 FLIGHT HRS.
